Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 348, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2009, 9:04 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2009, 9:04 PM CDT (02:04 UTC)
- Expired
- Jul 15, 2009, 9:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:20 PM CDT | TSTM WND DMG | Blackburn, OK | REPORTS OF WIND DAMAGE IN AND AROUND BLACKBURN...ALONG WITH POWER OUTAGES. REPORTED BY CLEVELAND POLICE DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 160204 SVRTSA OKC113-117-160245- /O.NEW.KTSA.SV.W.0348.090716T0204Z-090716T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT WED JUL 15 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 945 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BLACKBURN... MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND... HOMINY AND OSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3654 9636 3619 9634 3633 9674 3653 9667 TIME...MOT...LOC 0204Z 284DEG 13KT 3642 9658 $$
2 follow-up statements
000 WWUS54 KTSA 160220 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT WED JUL 15 2009 OKC113-117-160245- /O.CON.KTSA.SV.W.0348.000000T0000Z-090716T0245Z/ OSAGE OK-PAWNEE OK- 920 PM CDT WED JUL 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR PAWNEE AND SOUTHERN OSAGE COUNTIES... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BLACKBURN...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY... CLEVELAND AND OSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3649 9668 3649 9636 3619 9634 3632 9672 TIME...MOT...LOC 0220Z 309DEG 19KT 3635 9655 $$
000 WWUS54 KTSA 160235 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED JUL 15 2009 OKC113-117-160245- /O.CON.KTSA.SV.W.0348.000000T0000Z-090716T0245Z/ OSAGE OK-PAWNEE OK- 935 PM CDT WED JUL 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR PAWNEE AND SOUTHERN OSAGE COUNTIES... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR CLEVELAND...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3649 9668 3649 9636 3619 9634 3632 9672 TIME...MOT...LOC 0236Z 305DEG 22KT 3628 9645 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:15 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 15, 8:15 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT WED JUL 15 2009
.DISCUSSION...
HAVE UPDATED FORECAST REMOVING EVENING WORDING AND
REMOVING EXCESSIVE HEAT WARNING WORDING FOR ALL EXCEPT
SOUTHEAST OKLAHOMA. MADE SOME MINOR CHANGES TO
TEMPERATURES AND DEW POINTS TO GO ALONG WITH CURRENT
TRENDS.
&&
.PREV DISCUSSION... /ISSUED 642 PM CDT WED JUL 15 2009/
..AVIATION...
DISCUSSION...
A FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS
NORTHERN OKLAHOMA TO NEAR THE MISSOURI ARKANSAS
BORDER MAY IGNITE THUNDERSTORMS OVERNIGHT. TAF
SITES KTUL KRVS KFYV KXNA RISK THUNDER MAINLY IN
08Z-14Z TIME PERIOD. A HIGHER THREAT OF THUNDER
WILL BE NORTH OF THOSE SITES... HOWEVER OUTFLOW
FROM ANY THUNDERSTORMS THAT DO FORM WILL RESULT
IN A RATHER VARIABLE WIND DIRECTION. MORE STORMS
WILL DEVELOP LATE THURSDAY AFTERNOON.
OTHER THAN THUNDERSTORMS...VFR CONDITIONS ARE
EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....15Hazardous weather outlook, Jul 15, 4:55 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT WED JUL 15 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT WED JUL 15 2009 ...THUNDERSTORMS CHANCES INCREASING WITH TEMPERATURES DECREASING A LITTLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AROUND OR AFTER 9 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...EAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE INCREASING IN COVERAGE THIS EVENING ALONG AND NORTH OF A COLD FRONT LOCATED NEAR THE OKLAHOMA/KANSAS BORDER. THE FRONT WILL MOVE VERY LITTLE OVERNIGHT WITH THE BEST CHANCES OF THUNDERSTORMS NEAR AND NORTH OF THE FRONT. SEVERE WEATHER POTENTIAL EXISTS DUE TO THE HIGH INSTABILITY IN PLACE AND INCREASING WIND FIELDS ALOFT. STRONG WINDS AND LARGE HAIL ARE THE MOST LIKELY THREATS. EXCESSIVE HEAT WILL CONTINUE THROUGH THE EVENING ACROSS MUCH OF THE AREA...WITH HEAT INDEX VALUES NEAR AND EXCEEDING 105 DEGREES DURING THE EARLY EVENING. SOME RELIEF FROM THE HEAT IS EXPECTED TO BEGIN ON THURSDAY AND CONTINUE INTO NEXT WEEK AS COOLER AIR MOVES INTO THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE SLOW MOVING COLD FRONT WILL CONTINUE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BOTH DURING THE DAY THURSDAY...AND AGAIN THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL CONTINUE HOT ON THURSDAY IN SOUTHEAST OKLAHOMA...SOUTH OF THE FRONT...HOWEVER NOTICEABLE COOLING IS LIKELY ONCE THE FRONT PASSES IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DRY AND SEASONABLY COOL WEATHER IS EXPECTED OVER THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK AS THE DEVELOPING WEATHER PATTERN FAVORS REPEATED CHANCES FOR PASSING THUNDERSTORM COMPLEXES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 15, 7:18 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT WED JUL 15 2009
ARZ011-160045-
MADISON AR-
718 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 718 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF WEATHERS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WEATHERS.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3602 9345 3588 9351 3596 9369 3602 9369
TIME...MOT...LOC 0018Z 320DEG 5KT 3598 9360Special weather statement, Jul 15, 8:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT WED JUL 15 2009
OKZ054-059-160230-
OSAGE OK-PAWNEE OK-
856 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 856 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES WEST OF RALSTON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...
BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3654 9699 3654 9696 3656 9693 3656 9690
3658 9689 3658 9657 3631 9656 3635 9700
TIME...MOT...LOC 0156Z 280DEG 15KT 3648 9696The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:56 PM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| Jul 15, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 66 min |
| Jul 15, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 63 min |
| Jul 15, 10:24 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 36 min |
| Jul 15, 10:42 PM CDT | Special Weather Statement | TSA | Pawnee | 63 min |
| Jul 15, 11:27 PM CDT | Special Weather Statement | TSA | Tulsa | 63 min |
| Jul 15, 11:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Jul 16, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| Jul 16, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 39 min |
| Jul 16, 2:02 AM CDT | Special Weather Statement | TSA | Creek | 58 min |
| Jul 16, 2:55 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 65 min |
| Jul 16, 2:05 PM CDT | Special Weather Statement | TSA | Washington | 55 min |
| Jul 16, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Jul 16, 2:54 PM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 66 min |
| Jul 16, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Jul 16, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 21 min |
| Jul 16, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| Jul 16, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 62 min |
| Jul 16, 3:47 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 16, 4:18 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Jul 16, 4:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Jul 16, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 64 min |
| Jul 16, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 53 min |
| Jul 16, 6:03 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Jul 16, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 64 min |
| Jul 16, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.